Format

Send to

Choose Destination
J Cardiovasc Electrophysiol. 2005 Mar;16(3):348-51.

Propranolol intoxication revealing a Brugada syndrome.

Author information

1
Arrhythmias Department, Laƫnnec Hospital, Creil, France. Philip.aouate@ch-creil.fr

Abstract

This is the first report of Brugada syndrome revealed by beta-blocker intoxication. A 24-year-old healthy man ingested propranolol (2.28 g) to commit suicide. After early gastric lavage, electrolytes, cardiac enzymes, chest X-ray, and echocardiography were normal. Dosages of psychotropic drugs were negative. ECG showed a typical coved-type pattern of Brugada syndrome. Follow-up showed partial ECG normalization of the discrete saddleback-type pattern. The ajmaline- test confirmed Brugada syndrome. These ECG modifications may be explained by the stabilizing membrane effect of high concentration of propranolol and/or inhibition of ICaL. This case illustrates the possible deleterious effects of beta-blockers in patients with Brugada syndrome.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center